MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG120142
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Medical device expiry date: 04/2024.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly ruptured.It was further reported that balloon detached from its shaft.The balloon was removed from patient.There was no patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Five photos were reviewed.The first photo shows the label of the device on which the reported product details could be verified.The second photo shows the detached balloon and catheter with exposed inner guide wire lumen.The third photo shows the distal portion of the catheter with exposed inner guide lumen and marker bands.The fourth photo shows the detached balloon, and the fifth photo shows the device stored within a plastic bag.No other anomalies were noted.Based on the submitted photos, the investigation for the reported balloon rupture remains inconclusive as no evidence of rupture could be observed due to the condition of the detached balloon.However, the investigation was able to be confirmed for the reported detachment as the balloon was noted to be completely detached from the catheter shaft and was able to be observed in the submitted photos.A definitive root cause for the reported balloon rupture and balloon detachment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 04/2024), g3, h6 (method) h11: b5, h6 (result, conclusion) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured.It was further reported that the balloon allegedly detached from its shaft.Reportedly, the balloon was removed from the patient.There was no patient injury.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15507204
Report Number2020394-2022-00772
Device Sequence Number5824920
Product Code DQY
UDI-Device Identifier00801741060748
UDI-Public(01)00801741060748
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120142
Device Catalogue NumberATG120142
Device Lot Number93RG0162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date11/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 YR
Patient SexFemale